Panadol Night contains paracetamol, a commonly used painkiller, and diphenhydramine, an antihistamine that causes drowsiness. The medication helps you go to sleep when pain is keeping you awake. It is useful for a range of pain conditions, including:
The medication comes as tablets that are suitable for adults and children aged sixteen and above.
The recommended dose is to take up to two tablets about 20 minutes before going to bed. Because it contains paracetamol, it is important that you don’t take the medication within four hours of taking another paracetamol-containing product. Avoid drinking alcohol as it can enhance the effects of the medication. You should speak with your doctor before taking Panadol Night for longer than a week.
For a drug that’s been around for more than 100 years, it’s not well understood how paracetamol works or which area of the brain it works on, but it likely stops chemical neurotransmitters from transmitting a pain message.
Diphenhydramine is an antihistamine that can cause drowsiness by acting on histamine receptors in the brain. It can reduce the time taken to fall asleep by creating a drowsy effect.
Whilst the medication may help with getting you off to sleep, it can actually reduce the quality of the sleep you get. The medication can cause your body to spend longer in light sleep stages rather than its more restorative deeper sleep. It is useful to help aid sleep when there are temporary disturbances in sleep, such as pain.
As always, do not take the medication if you are allergic to any of the ingredients in it. Panadol Night is not suitable for children under sixteen. You should avoid taking Panadol Night if you have already taken four doses of a different paracetamol-containing product during the day or if you are pregnant or breastfeeding.
It is best to speak with your doctor or pharmacist before taking Panadol Night if you have any medical conditions or take any medications.
As with all medications, some people may experience side effects. Potential side effects from Panadol Night can include dizziness, blurred vision, unsteadiness, dry mouth, difficulty concentrating, and confusion. If you are worried about any potential side effects you may be feeling, speak with your doctor or pharmacist.
Was this helpful?
Was this helpful?